Illinois, 2001

Hail in Illinois, April 9, 2001

April 9, 2001 · NWS LOT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 9, 1:30 PM CST, 7 hours 48 minutes earlier.

Area forecast discussion, Apr 9, 1:30 PM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
230 PM CDT MON APR 9 2001

MIDDAY ANALYSIS MAINTAINING WARM FNT SOMEWHERE BETWEEN SRN COUNTIES
OF CWA TO I-80. NOT MUCH MORE ACTIVITY OCCURRING SINCE LAST WAVES
LATE THIS MRNG. SCALLOPED CU IN ERN IA SUSPICIOUS LOOKING AMID SOME
LEFTOVER OUTFLOW BOUNDARIES. COOLING NELY WINDS KEEPING SFC LVL
STABLE SO MAIN CONCERN IS EITHER ALONG FRONTAL BOUNDARY OR A WAVE
ALOFT RIPPLING THRU. THIS LATTER IS APPARENTLY WHAT MODELS ARE
FISHING FOR LATE TONIGHT AS A WEAK MID LVL TROF RIPPLES AROUND
THE 7H RIDGE. THIS THREAT NOT MUCH MORE THAN 30% AND AM DEBATING
WHETHER THAT MUCH. LATEST SWOMCD IS PRETTY SURE THERE WILL BE
DEVELOPMENT ALONG WRM FNTL BOUNDARY LATE THIS AFTN INTO THIS EVENING.
SO DIFFICULT TO LEAVE OUT POP ERY TNGT.

THE BEST LIFT FOR PCPN DEVELOPMENT ON MODELS SEEMS TO BE CONFINED TO
SOUTH OF PIA. HOWEVER INITIAL PLACEMENT OF WARM FNT ON MODELS SEEMS
A LITTLE TOO SOUTH AND WONDER IF IT IS WISER TO CONSIDER POSSIBILITY
OF THUNDER FURTHER NORTH THAN MODELS.

NOW ABOUT CLDS AND VSBY. PLENTY OF LOW CLOUD COVER SPREADING SOUTH
FROM WISCONSIN AND LAKE MICH...NOT TO MENTION IOWA. WITH NERLY WINDS
OVER MOST OF CWA (NORTH OF WARM FNT) ...APPEARS SKY SHUD BE CLDY OR
BECOMING CLDY WITH SOME FOGGY CONDITIONS DEVELOPING. CANNOT DIRECTLY
SAY WEATHER VSBY GOING BELOW 1/4 MI FOR ADVISORY CRITERIA...BUT SHUD
BE ENOUGH TO MENTION IN FORECAST. THEN CONTINUED CLDY TUESDAY. FOR
CWA SOUTH OF FNT...WILL GO FOR PTCLDY TONIGHT AND TUESDAY.

LOW IN PLAINS DRIVES NE TUESDAY AND PUSHES FRONT THRU NRN IL TUESDAY
NIGHT AND CONTINUES TO DEEPEN. POPS SHOULD INCREASE OVER ALL CWA
TUESDAY NIGHT WITH PLENTY OF SHOWER/TSTM ACTIVITY WED INTO WED NGT.
DRY SLOTTING LATE WED NGT AND THURSDAY SPELLS DRY BUT CONTINUED
DEEPENING OF LOW AS IT PUSHES NE INTO MN THURS LOOK STRANGELY
FAMILIAR TO SATURDAY. THUS WINDS ON THE INCREASE BUT NOT AS STRONG
AS SATURDAY WITH BOUNTIFUL SUNSHINE. PASSING SYSTEM TO OUR SOUTH ON
FRIDAY MAY SPREAD ANOTHER RISK OF SHOWERS TO THE AREA BUT DRYING
AGAIN IN TIME FOR THE WEEKEND AS HIGH PRESSURE BUILDS INTO MS VLY.

TEMPS SHOULD BE IN MIDDLE@ 40S TNGT WITH HIGHS AROUND 50 LAKESIDE TO
ONLY 60 TO 65 INLAND...WITH TEMPS 70 TO 75 SOUTH OF FNT.

.CHI...NONE

BRUMER

In the hours before

Special weather statement, Apr 9, 6:45 PM CST, 2 hours 33 minutes before
ILZ019-100115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
745 PM CDT MON APR 9 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT...

AT 740 PM...A STRONG THUNDERSTORM WAS 10 MILES WEST OF PERU MOVING
EAST AT 35 MPH. SMALL HAIL WAS REPORTED FROM THIS STORM.
LA SALLE...PERU AND OTTAWA ARE IN THE PATH OF THIS STORM. PEOPLE IN
THESE AREAS SHOULD BE ALERT AND BE READY TO HEAD TO A PLACE OF
SAFETY IF A WARNING IS ISSUED OR THREATENING WEATHER IS OBSERVED.
Local storm report, Apr 9, 8:06 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO, IL
906 PM CDT MON APR 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 PM    3S STREATOR               IL   FUNNEL CLOUD
04/09/01   LA SALLE

0800 PM    YORKVILLE                 IL   .75 INCH HAIL
04/09/01   KENDALL                        1/2 TO 3/4

0755 PM    YORKVILLE                 IL   FUNNEL CLOUD
04/09/01   KENDALL
REPORTED BY PUBLIC
Special weather statement, Apr 9, 8:16 PM CST, 1 hour 2 minutes before
ILZ019-021-023-100316-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
916 PM CDT MON APR 9 2001

SEVERE THUNDERSTORM WATCH 111 HAS BEEN CANCELLED FOR LA SALLE
...GRUNDY AND KANKAKEE COUNTIES.

THE WATCH CONTINUES IN EFFECT UNTIL MIDNIGHT FOR LIVINGSTON...FORD
AND IROQUOIS COUNTIES IN NORTHEAST AND EAST CENTRAL ILLINOIS...AND
IN NEWTON...JASPER AND BENTON COUNTIES IN NORTHWEST INDIANA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Iroquois

When
April 9, 9:18 PM CST
Where
Iroquois County, Cissna Park
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.567, -87.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240587.